Alert archive / Hawaii / Gale Warnings in 2020
Gale Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Feb 9, 2020, 3:35 PM HST. It took effect at Feb 9, 2020, 6:00 PM HST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2020, 3:35 PM HST (01:35 UTC)
- In effect from
- Feb 9, 2020, 6:00 PM HST
- Expired
- Feb 10, 2020, 3:41 PM HST
- In force
- 22 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
626 WHHW70 PHFO 100135 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 335 PM HST Sun Feb 9 2020 PHZ116-117-121-122-101445- /O.EXT.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/ /O.CAN.PHFO.GL.A.0003.200210T0400Z-200211T0400Z/ Kaiwi Channel-Maui County Windward Waters-Alenuihaha Channel- Big Island Windward Waters- 335 PM HST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... ...GALE WATCH IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with stronger gusts and seas building to 10 to 15 feet. * WHERE...Big Island Windward Waters, Alenuihaha Channel, Kaiwi Channel and Maui County Windward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>114-101445- /O.CON.PHFO.SC.Y.0007.000000T0000Z-200210T0400Z/ /O.UPG.PHFO.GL.A.0003.200210T0400Z-200211T0400Z/ /O.NEW.PHFO.GL.W.0003.200210T0400Z-200210T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters- 335 PM HST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with stronger gusts and seas building to 14 to 19 feet. For the Small Craft Advisory, west winds 15 to 25 kt and seas 7 to 11 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel and Oahu Windward Waters. * WHEN...For the Gale Warning, until 6 AM HST Monday. For the Small Craft Advisory, until 6 PM HST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ115-101445- /O.UPG.PHFO.GL.A.0003.200210T0400Z-200211T0400Z/ /O.NEW.PHFO.GL.W.0003.200210T0400Z-200210T1600Z/ Oahu Leeward Waters- 335 PM HST Sun Feb 9 2020 ...GALE WARNING IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Northwest winds 25 to 35 kt with stronger gusts and seas building to 10 to 15 feet. * WHERE...Oahu Leeward Waters. * WHEN...Until 6 AM HST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ118-120-123-124-101445- /O.UPG.PHFO.GL.A.0003.200210T0400Z-200211T0400Z/ /O.EXB.PHFO.SC.Y.0007.200210T0400Z-200212T0400Z/ Maui County Leeward Waters-Pailolo Channel- Big Island Leeward Waters-Big Island Southeast Waters- 335 PM HST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northwest winds 20 to 30 kt and stronger gusts and seas 6 to 11 feet. * WHERE...Maui County Leeward Waters, Pailolo Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119-101445- /O.UPG.PHFO.GL.A.0003.200210T0400Z-200211T0400Z/ /O.EXB.PHFO.SC.Y.0007.200210T0400Z-200210T1600Z/ Maalaea Bay- 335 PM HST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Maalaea Bay. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Kino
4 follow-up statements
974 WHHW70 PHFO 100342 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 542 PM HST Sun Feb 9 2020 PHZ110>114-101600- /O.EXP.PHFO.SC.Y.0007.000000T0000Z-200210T0400Z/ /O.CON.PHFO.GL.W.0003.200210T0400Z-200210T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters- 542 PM HST Sun Feb 9 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM HST THIS EVENING... * WHAT...Northwest winds 25 to 35 kt with stronger gusts and seas building to 14 to 19 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel and Oahu Windward Waters. * WHEN...For the Gale Warning, until 6 AM HST Monday. For the Small Craft Advisory, until 6 PM HST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ115-101600- /O.CON.PHFO.GL.W.0003.200210T0400Z-200210T1600Z/ Oahu Leeward Waters- 542 PM HST Sun Feb 9 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Northwest winds 25 to 35 kt with stronger gusts and seas building to 10 to 15 feet. * WHERE...Oahu Leeward Waters. * WHEN...Until 6 AM HST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ116-117-121-122-101600- /O.CON.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/ Kaiwi Channel-Maui County Windward Waters-Alenuihaha Channel- Big Island Windward Waters- 542 PM HST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northwest winds 20 to 30 kt with stronger gusts and seas building to 10 to 15 feet. * WHERE...Big Island Windward Waters, Alenuihaha Channel, Kaiwi Channel and Maui County Windward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ118-120-123-124-101600- /O.CON.PHFO.SC.Y.0007.200210T0400Z-200212T0400Z/ Maui County Leeward Waters-Pailolo Channel- Big Island Leeward Waters-Big Island Southeast Waters- 542 PM HST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northwest winds 20 to 30 kt and stronger gusts and seas 6 to 11 feet. * WHERE...Maui County Leeward Waters, Pailolo Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119-101600- /O.CON.PHFO.SC.Y.0007.200210T0400Z-200210T1600Z/ Maalaea Bay- 542 PM HST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Maalaea Bay. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Kino
262 WHHW70 PHFO 101332 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 332 AM HST Mon Feb 10 2020 PHZ110>115-102200- /O.EXT.PHFO.GL.W.0003.000000T0000Z-200210T2200Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- 332 AM HST Mon Feb 10 2020 ...GALE WARNING NOW IN EFFECT UNTIL NOON HST TODAY... * WHAT...Northwest winds 25 to 35 kt with higher gusts. Seas 14 to 19 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until noon HST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ119-102200- /O.EXT.PHFO.SC.Y.0007.000000T0000Z-200211T0400Z/ Maalaea Bay- 332 AM HST Mon Feb 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...West winds 20 to 25 kt. * WHERE...Maalaea Bay. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ116>118-120>124-102200- /O.CON.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/ Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 332 AM HST Mon Feb 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northwest winds 20 to 30 kt with higher gusts. Seas 9 to 16 feet. * WHERE...Kaiwi Channel, Maui County Windward Waters, Maui County Leeward Waters, Pailolo Channel, Alenuihaha Channel, Big Island Windward Waters, Big Island Leeward Waters, and Big Island Southeast Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
405 WHHW70 PHFO 101919 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 919 AM HST Mon Feb 10 2020 PHZ121-122-124-110830- /O.UPG.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/ /O.EXB.PHFO.GL.W.0003.000000T0000Z-200211T0400Z/ Alenuihaha Channel-Big Island Windward Waters- Big Island Southeast Waters- 919 AM HST Mon Feb 10 2020 ...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...West to northwest winds 25 to 35 kt with stronger gusts and seas 9 to 14 feet. * WHERE...Alenuihaha Channel, Big Island Windward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>115-110400- /O.EXT.PHFO.GL.W.0003.000000T0000Z-200211T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- 919 AM HST Mon Feb 10 2020 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...North to northwest winds 25 to 35 kt with stronger gusts and seas 15 to 20 feet. * WHERE...Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ116>118-120-123-110830- /O.CON.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/ Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Pailolo Channel- Big Island Leeward Waters- 919 AM HST Mon Feb 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with stronger gusts and seas 12 to 17 feet. * WHERE...Big Island Leeward Waters, Pailolo Channel, Maui County Leeward Waters, Kaiwi Channel and Maui County Windward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119-110400- /O.CON.PHFO.SC.Y.0007.000000T0000Z-200211T0400Z/ Maalaea Bay- 919 AM HST Mon Feb 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt and seas 2 to 5 feet. * WHERE...Maalaea Bay. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Kino
678 WHHW70 PHFO 110141 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 341 PM HST Mon Feb 10 2020 PHZ110>115-121-122-124-111445- /O.CAN.PHFO.GL.W.0003.000000T0000Z-200211T0400Z/ /O.EXA.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Alenuihaha Channel-Big Island Windward Waters- Big Island Southeast Waters- 341 PM HST Mon Feb 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...North to northwest winds 15 to 25 kt and seas 12 to 20 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu Leeward Waters, Alenuihaha Channel, Big Island Windward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119-110245- /O.CAN.PHFO.SC.Y.0007.000000T0000Z-200211T0400Z/ Maalaea Bay- 341 PM HST Mon Feb 10 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below advisory thresholds. $$ PHZ116>118-120-123-111445- /O.CON.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/ Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Pailolo Channel- Big Island Leeward Waters- 341 PM HST Mon Feb 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Seas 11 to 16 feet and north winds 10 to 20 knots. * WHERE...Big Island Leeward Waters, Pailolo Channel, Maui County Leeward Waters, Kaiwi Channel and Maui County Windward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Kino
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Feb 9, 9:55 AM HST, 5 hours 40 minutes earlier.
Area forecast discussion, Feb 9, 9:55 AM HST, 5 hours 40 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 955 AM HST Sun Feb 9 2020 .SYNOPSIS... Low pressure moving towards the area from the north will cause winds to increase later today through Monday. Unsettled weather can also be expected with the highest probabilities for showers occurring over north facing slopes and adjacent coastal areas. The low will weaken in the island vicinity Tuesday and Wednesday with winds diminishing. Showers will continue at times across portions of the state. High pressure will be building in northeast of the area late in the week while the low continues weakening and moves west of the area. This will result in a trade wind weather pattern returning. && .DISCUSSION... A complex weather scenario is setting up over the next several days. An area of low pressure both at the surface and aloft is presently centered several hundred miles north of the state. Both the upper low and surface low will dive southward today through Monday. The main impact from this will be for strong northwest winds across portions of the state. The strongest winds are expected to be tonight and Monday especially over the west end of the state. A Wind Advisory will go into effect later today for Kauai and Oahu where the strongest winds are expected. The strongest winds will likely occur near mountains, gaps and where winds blow downslope from higher terrain. These strong winds could spread eastward to Maui County and the Big Island depending on the exact track of the low pressure area. Winds over the Big Island summits will be a bit lighter today but will rapidly pick up tonight and Monday, thus a High Wind Warning is in effect. Winds over Haleakala may also reach High Wind Warning levels thus a High Wind Watch is currently posted for them. Widespread heavy rains are currently not expected with this system at the present time. Bands of moisture will be rotating around the low pressure area will allow for passing showers especially over north facing slopes tonight through Tuesday. However, winds will be strong enough to blow showers downwind so most locations are expected to receive some rainfall. Snow is expected to fall over the Big Island summits but significant accumulations are not anticipated at this time. It may also be cold enough over the summit of Haleakala for some frozen precipitation mainly during the nighttime hours. The greatest instability is forecast to remain just north of the area, thus thunderstorms are currently not in the forecast. However we will continue to analyze the potential and they could be added to the forecast for some areas. Temperatures will remain on the cool side due to the northerly flow over the area. The low is then forecast to gradually weaken and drift westward across the area late Tuesday through Thursday. Winds will be lighter but unsettled weather will continue with passing showers expected at times across most of the state. . Later in the week and on into next weekend, high pressure will be building in northeast of the area. This will allow for easterly trade winds to return. Passing light showers will tend to favor windward and mauka areas. More seasonable temperatures are also expected under these conditions. && .AVIATION... A dry and stable northwest flow will maintain VFR conditions across most of the state through the afternoon. A cutoff low developing several hundred miles north of Kauai will move to the southeast today and pass north and northeast of the islands tonight and Monday. As the low approaches, locally strong west to northwest winds at the surface and aloft will ramp up this afternoon and tonight, especially around Kauai and Oahu. AIRMET Tango for turbulence at the low levels and aloft will be needed across the western end of the state this afternoon and state-wide tonight into Monday. An increase in showers, and possibly a few thunderstorms, will occur as the cutoff low passes near the islands. Expect MVFR conditions in the showers and along west through north facing terrain, where AIRMET Sierra for mountain obscuration may be needed. && .MARINE... The current moderate north to northwest winds will begin to shift out of the west-northwest and increase to strong and near gale- force speeds late this afternoon through Monday as a surface low drops southeastward to the north of the state. Near gales are expected to pick up around the Kauai waters by late this afternoon and spread east down the island chain tonight. By Monday afternoon, the surface low is expected to be positioned just north of the Big Island, and the winds will veer back to the north around Kauai and Oahu waters. The surface low is then forecast to move southwestward Monday night through Tuesday night, passing through the eastern or central portion of the state. This should keep fresh to strong northerly winds in place across the western islands. Meanwhile across the eastern half of the state, moderate to fresh northwesterly winds Monday night will diminish and become light and variable by Tuesday night. The surface low is forecast to weaken to a surface trough and shift southwest and away from the islands Wednesday into next weekend, while high pressure builds far northeast of the state. This should bring a gradual return of trade winds to the marine area beginning Wednesday and continuing into next weekend. Over the next 24 hours, we will see an increase of 2 large northwest swells with both swells beginning to arrive tonight. Fore-runners from a long-period northwest will begin to arrive tonight and steadily build Monday and peak Monday night into Tuesday near warning levels for north and west facing shores. At the same time, we will see an increase of short and mid-period swell from the fetch of gales associated with the low pressure developing just to the north of the state. As the low approaches the state tonight, we should begin to see a rapid increase of NW-NNW swell late tonight and likely peaking late Monday. The combination of these two swells will produce disorganized and warning level surf Monday into Tuesday for most north and west facing shores. Advisory level surf will likely also be seen along west facing shores of the Big Island Monday night and Tuesday. Surf will trend down statewide Tuesday night, but may remain at advisory levels for some north and west facing shores. Small to moderate north and northwest swells will then continue Wednesday into next weekend, with surf remaining well below advisory levels. Peak monthly tides combined with water levels running higher than predicted, potentially gale-force west-northwest winds, and warning level surf, will likely lead to coastal impacts for exposed shores tonight through Monday. This could include significant beach erosion, overwash onto vulnerable low-lying coastal roadways, and surges within Haleiwa harbor and possibly Waianae harbor. The peak high tide will occur between midnight and daybreak Monday morning. Surf along exposed east facing shores will remain below normal tonight through Wednesday. East shore surf will get a notable boost Wednesday night into next weekend, as trade winds return over and upstream of the islands. Surf along south facing shores will remain small with mainly background long-period south and southwest swells moving through. A moderate size south swell will be possible next weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 3 PM this afternoon to 6 PM HST Monday for Kauai-Oahu. High Wind Warning until 6 AM HST Tuesday for Big Island Summits. High Wind Watch from 6 PM HST this evening through late tonight for Haleakala Summit. Gale Watch from 6 PM HST this evening through Monday afternoon for all Hawaiian waters- Small Craft Advisory until 6 PM HST this evening for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-Alenuihaha Channel-Big Island Windward Waters. && DISCUSSION...Burke AVIATION...Wroe MARINE...Kino
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:35 PM HST | High Surf Warning | HFO | Hawaii, Honolulu, Kauai, Kalawao | 42 hr |
| Feb 9, 3:41 PM HST | Winter Weather Advisory | HFO | Hawaii, Kalawao | 66 hr |
| Feb 9, 8:15 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 9, 9:46 PM HST | Special Weather Statement | HFO | Kalawao | 89 min |
| Feb 9, 9:49 PM HST | Special Weather Statement | HFO | Kalawao | 86 min |
| Feb 9, 10:12 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 10, 12:18 AM HST | Special Marine Warning | HFO | 117 min | |
| Feb 10, 2:20 AM HST | Special Marine Warning | HFO | 115 min | |
| Feb 10, 2:24 AM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Feb 10, 3:59 AM HST | High Surf Advisory | HFO | Hawaii | 5 hr |
| Feb 10, 5:56 AM HST | Areal Flood Advisory | HFO | Honolulu | 11 hr |
| Feb 10, 6:01 AM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Feb 10, 6:52 AM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Feb 10, 10:04 AM HST | Areal Flood Advisory | HFO | Kalawao | 6 hr |
| Feb 10, 11:55 AM HST | Areal Flood Advisory | HFO | Kalawao | 5 hr |
| Feb 10, 12:03 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.